MAUDE Adverse Event Report: ABBOTT LABORATORIES CELL-DYN RUBY SYSTEM; COUNTER, DIFFERENTIAL CELL

ABBOTT LABORATORIES CELL-DYN RUBY SYSTEM; COUNTER, DIFFERENTIAL CELL
Catalog Number 08H67-01
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Muscle/Tendon Damage (4532)
Date of Event 10/10/2023
Type of Reportable Event Serious Injury
Event or Problem Description
During the de-installation process of the cell dyn ruby analyzer on (b)(6) 2023, the technical service specialist (tss) (49-year-old male) was injured when moving the equipment.The tss was carrying out the process of demobilizing diagnostic equipment cell dyn ruby (serial (b)(6) and after uninstalling the equipment, the tss went to remove the equipment from the bench and position it on a cart for transportation.Due to the weight (approximately 100kg), it was not possible to move alone, so the tss requested help from a service provider from another company that works for the client to move the equipment from the bench (approximately 1.20m high) to a transport cart (approximately 0.20m high).When the tss lifted the equipment, he lost strength in his right arm letting the equipment fall to the floor.After a few minutes he regained strength and finished the task.The equipment was taken to the location for storage and subsequent collection from the customer.He felt pain in his right arm, which improved spontaneously.When he removed his coat, he saw that his biceps muscle was retracted and decided to seek medical attention at (b)(6) hospital where he was diagnosed with a tendon rupture.His extremity was immobilized and he underwent surgery to repair the injury on (b)(6) 2023 at (b)(6) hospital.His extremity was immobilized again for 45 days after surgery, and he is now receiving physical therapy and is on medical leave.The technical service specialist required surgery at (b)(6) hospital to repair the tendon, he is receiving physical therapy and is on medical leave.
 
Additional Manufacturer Narrative
An evaluation is in process.A follow-up report will be submitted when the evaluation is complete.
 
Additional Manufacturer Narrative
A review of all complaints and complaint trends for the cell-dyn ruby analyzer was performed.The review did not identify any adverse trends, and an increase in complaint activity was not identified.A review of the product historical data did not find a product issue related to the complaint incident.Labeling was reviewed and found to be adequate for the complaint issue.Based on the information within the complaint record, the device met performance specifications or otherwise performed as intended at the customer site.No deficiency of the device was identified.

Brand Name
CELL-DYN RUBY SYSTEM
Common Device Name
COUNTER, DIFFERENTIAL CELL
Manufacturer (Section D)
ABBOTT LABORATORIES
4551 great america parkway
santa clara CA 95054
Manufacturer (Section G)
ABBOTT LABORATORIES
4551 great america parkway
santa clara CA 95054
Manufacturer Contact
nicole jenne
max-planck-ring 2
post market surveillance
wiesbaden N39 E-932
GM   N39 E932
6122582960
MDR Report Key18694715
Report Number2919069-2024-00014
Device Sequence Number12878369
Product Code GKZ
UDI-Device Identifier00380740017170
UDI-Public00380740017170
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K061667
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/21/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number08H67-01
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 10/10/2023
Supplement Date Received by Manufacturer03/19/2024
Initial Report FDA Received Date02/13/2024
Supplement Report FDA Received Date03/21/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/09/2010
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Disability;
Patient Age48 YR
Patient SexMale